Seretide and no voice

Hi everyone,

just wondered if anyone else on seretide has experienced vocal problems. I've been on seretide about 3 yrs now and about 2 yrs ago I completely lost my voice for weeks. It started off really husky for a few months then I completely lost it. I was given a course of tablets though I can't remember what they were but they did sort the problem. Now for the last month or so I've been really husky again and today I've had no voice. I don't have a sore throat or anything so I'm guessing it's probably my inhalers causing it again. Wondering if it's worth switching back to becotide or whatever it's alternative is these days and the serevent. Anyone else encountered this?

Smithy xx

4 Replies

oldestnewest
  • Hey :)

    I was wondering whether you have been using a spacer with it? If not that can help. Although I use an accuhaler at the moment and don't have many problems with it, I found when I first started using a Seretide as a MDI inhaler I found it better using a spacer for both deliver and reducing irritation.

    The inhaled steroid in Seretide is Fluticasone whereas in Becotide it is different, it will depend on whether you respond better to the former compared to the latter, you could try taking Fluticasone (Flixotide) and Serevent separately to see if that helps instead of the combination inhaler and also to see if it definitely the Fluticasone that is causing the problems.

    Best person to speak to will probably be your asthma nurse or GP.

    hope that helps a little.

    Simi.

  • Hi Smithy

    I am a newly diagnosed asthmatic and have been using Seretide for 3 weeks now after being swapped from becotide, I sometimes get a husky voice when I have used mine but I use a spacer when using the seretide aswell as the ventolin the majority of the time. I always try and have a drink with me when using mine water, juice, tea etc as it's supposed to help stop the huskyness if you are losing your voice and getting a husky voice you should speak to your gp/asthma nurse as they may want you to have a course of tablets again. I would definatly do the same in your shoes. Hope this helps

    Sarah

  • Hi Smithy

    I had exactly the same problem. No amount of spacer use, washing my mouth out, etc made any difference. The GP changed me over to Beclamaethasone and serevent in seperate inhalers and my voice returned.

    However, watch if you do get switched as I have discovered that fluticasone in the Seretide inhaler is twice as potent as beclamethosone (see tinyurls.co.uk/Y6477) and he didn't take that into account effectively cutting my steroid intake by over half. So symptoms are back! Waiting to see new GP and Asthma nurse. Hope you get your voice back soon.

    Sonja

  • I noticed this straight away, even though I diligently rinsed and gargled with mouth wash after use (with spacer). I also noticed my sinuses really ached as well.

    Been agreed I can try stepping back to Symbicort and monitor symptoms for time being, which I find has much lesser side effects, but I suppose if I need to step back up the above side effects are more preferable to not being able to breathe!

You may also like...